|Skinny arms & legs!
Jul 29, 1999
last Sept. I am undetectable with the viral load < 40 and
CD4 around 1000. However I have noticed my legs and arms
getting thinner with veins popping out. My Dr. said that
my combo of drugs should'nt be responsible. I also have
elevated cholesterol and triglycerides. What kind of foods
can I eat to put more meat on my bones without making my
cholesterol skyrocket even more? Thank-You in Denver.
Response from Dr. Fisher
First of all any antiretroviral regimen may be associated with the type of changes you describe. This fat depletion in your limbs has so far been very difficult to treat. You should think about resistance exercise in combination with a high-protein diet; this should help you gain muscle and keep the cholesterol down.
Alvan Fisher, M.D.
Looking gaunt, but feel good.
Liposuction for Buffalo Hump
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.